CSN Login
Members Online: 7

Vertigo

medsec
Posts: 25
Joined: Jan 2011

I have been having vertigo a lot more frequent since my treatments ended. I have had it before because I also have Meneires Disease, but it has gotten so much worse. HAs anyone else experienced vertigo or dizziness since treatments. Another thing it has taken a toll on is my teeth, they were fine before treatment and now they seem to be decaying. The finish feels as if it has been burnt. Please tell me I am not going to lose my teeth have already lost hair...

Kent Cass's picture
Kent Cass
Posts: 1746
Joined: Nov 2009

I'm with the Head and Neck family, here, so this is my first Lymphoma post.

Did you get any radiation to the mouth? Typical of H&N is tooth damage- but we all attribute it to the rads. We get Cisplatin chemo, instead of your Rituxan and EPOC, so I don't know if your chemo regime does tooth damage. OF NOTE: typical H&N is to get flouride trays, which your dentist should know well of. University of Iowa starts us H&N patients on them before treatment even starts- and we're on them for life. Might wanna check into it with your Dentist, or even regular Dr. Both should know.

As for the Vertigo and Meneires- likely is an unwanted change to the inner-ear(s) due to one of many possibles. ENT Dr. might be the one to consult.

Hope and Pray the best for you.

kcass

bobmcghee's picture
bobmcghee
Posts: 43
Joined: Apr 2010

Since I finished my last r-chop on 10-27-10 I have been off balance. I didn't notice it during treatments. So far I haven't fallen down but I am being more careful. I try not to turn around too fast. I feel generally ok except for weak legs and numb feet and hands.

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

Bob,
I had R-CHOP in 2009 and felt the same way but went back to teaching in Sept after my chemo in July. I think you will gradually get better. I have a cancer support group at my church and we talked last week that all of us have some small balance problems even 5 years out. I had some numbness during Chemo but the Dr. put me on a natural substance and eliminated something out of my last chemo. That numbness all went away. I am now on a two year maintanence of Rituxin. I had Follicular NHL stage 3 and the Chopmade me cancer free in 3 months. I really didn't have any real problems. I had to take Neulasta shots after chemo for my white blood count. I used to have blonde brain, then chemo brain and now I think it is old brain. I'm 63. Good luck on your journey. You will feel better and stronger soon.

medsec
Posts: 25
Joined: Jan 2011

Thanks for responding Bob....seems the balance issue is getting worse every day. I go back to oncologist on monday, maybe they can shed some light on it. I am getting to the point I do not feel safe leaving the house. You mention this has been going on since last Oct. does your doctor give you any hope that it will pass. My problem is along with the cancer I have the Meneires, with that you have to depend on your eyes and muscles to balance. And the cancer treatment have turned my muscles to mush, or that is how they feel. I cant help but think all the radiation on that side of my head could not buthelp to make the inner issues worse..Will let you know if my doctor gives us any solutions...

bluerose's picture
bluerose
Posts: 1089
Joined: Jul 2009

People have been saying that about me here for years. lol. Got to have a sense of humour sometimes in all of this eh?

I am a 23 year survivor of NHL and I didn't notice balance issues til about 5 years ago. It doesn't happen often but all of a sudden out of the blue I veer to the right, wakes me up I can tell you.

I am going to be seeing a neurologist soon because of all my nerve damage from the treatments, apparently she is interested in neuropathy so I'm a good case for her. Hope she was top of her class to deal with all of my side effects and treatements. lol.

Anywho if I hear anything from her on vertigo as a side effect I will ask her for you.

I have been having dental issues up the ying yang for the last 3 years, just all of a sudden I am getting teeth pulled because all the root canals I would have needed would have put me on the street with fees so I have had to do it this way. Luckily none of the teeth were in front so no biggy but worried that that won't last. One night last year I was having dinner and all of a sudden something hard was in my mouth that did not mesh with what I had prepared for supper. Yup, my tooth just fell out. Good grief. It was really scarey. I had total body radiation 21 years ago and some nasty chemo drugs that I'm sure didn't help matters.

In the United States I don't know if you are aware of it or not but there are what they call Late Effect clinics and they follow people for side effects after treatments so you might want to contact one of them to run your symptoms by them. They have nurse practitioners who are very helpful for information. A good one is at Dana Farber at the Lance Armstrong Long Term Surivors Clinic but there might be another one closer to you. Check this site as they have information on so many cancer related agencies that they may have a list of late effects clinics or know where you can get one.

All the best,

Bluerose

medsec
Posts: 25
Joined: Jan 2011

Boy, you sound just like me. I too wil probably have to go with the extraction i certainly cant afford all the dental work to save them. They say it takes a special skill to trip on a flat surface, but, hey, I can do it. Balance is so bad, and the neuropathy doesnt help any. Please keep me informed about the neurologist sugggestions.

bluerose's picture
bluerose
Posts: 1089
Joined: Jul 2009

I don't know what your situation is with your physical health as far as mobility aids and whether it would work for you but with this new symptom of vertigo or whatever the heck it is and joint pains that 'catch me' sometimes I have started to take my cane with me more just in case I lose my balance. I bought a collapsible wheelchair too that I use if my heart or back is acting up too much, good to have that kind of thing on hand just in case things get worse fast.

Just a suggestion.

I will let you know what the neurologist says, if I remember that is, chemobrain is another of the fun late effects I have.

Later.

Blessings,

Bluerose

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network